Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 182, NWS Shreveport, LA

June 14, 2012De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 2:49 PM CDT for De Soto Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 2:49 PM CDT (19:49 UTC)
Expired
Jun 14, 2012, 3:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS54 KSHV 141949
SVRSHV
LAC031-142030-
/O.NEW.KSHV.SV.W.0182.120614T1949Z-120614T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...

* UNTIL 330 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MANSFIELD...AND MOVING
  NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  MANSFIELD...GRAND CANE AND REEDS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3188 9389 3219 9391 3216 9354 3212 9353
      3210 9354 3209 9352 3188 9347
TIME...MOT...LOC 1949Z 135DEG 13KT 3203 9370

$$

03
1 follow-up statement
205 
WWUS54 KSHV 142007
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT THU JUN 14 2012

LAC031-142030-
/O.CON.KSHV.SV.W.0182.000000T0000Z-120614T2030Z/
DE SOTO LA-
307 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DE SOTO PARISH...

AT 302 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MANSFIELD...MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REEDS
STORE AND CARMEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3188 9389 3219 9391 3216 9354 3212 9353
      3210 9354 3209 9352 3188 9347
TIME...MOT...LOC 2007Z 219DEG 8KT 3204 9365

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:46 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 14, 2:46 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU JUN 14 2012

.DISCUSSION...
REMNANT MCV APPEARS TO BE CENTERED OVER CENTRAL LA ATTM...AND IS
AIDING UPDRAFTS ACROSS THE TOLEDO BEND COUNTRY...EWD INTO CENTRAL
LA. LATEST LAPS CAPE IS SHOWING VERY UNSTABLE AIR ACROSS THE
ENTIRE REGION...WITH THE HIGHEST AREAS ACROSS NW LA...DEEP E
TX...AND SE OK...AND CU FIELD LOOKING HEALTHIER WITH EACH VIS
SATELLITE IMAGE UPDATE. NO REASON TO BELIEVE THAT WE WON'T HAVE AT
LEAST SOME ISOLD/WIDELY SCT STORMS DEVELOP ACROSS E TX AND SW AR AS
WE MOVE THROUGH THE REST OF THE DAYLIGHT HOURS.

LOTS OF UNCERTAINTY IN THE DAYS AHEAD...AS THE MODELS CONTINUE TO
MEANDER THE MCV/UPPER LOW SEWD AND THEN BACK TOWARD THE W THROUGH
THE WEEKEND. IN THE MEAN TIME...MODELS AMPLIFY THE UPPER RIDGE
OVER THE OH RIVER VALLEY KEEPING THE REGION UNDER WEAK FLOW
ALOFT. SFC LOW TO OUR W AND RIDGE TO THE E WILL KEEP A STEADY
SUPPLY OF LL MOISTURE COMING IN. THIS COMBINED WITH HEATING AND
WEAKNESSES IN THE RIDGE WILL WARRANT AT LEAST SLIGHT CHANCE POPS IN
THROUGHOUT MOST OF THE FCST PD. ANY MESOSCALE FEATURES SUCH AS
OUTFLOW BOUNDARIES WILL ENHANCE THIS POSSIBILITY.

TEMPS LOOK TO HOLD NEAR NORMAL THIS PD FOR THE MOST PART...AS DAILY
CLOUDS/CONVECTION KEEP US FROM HEATING UP TOO MUCH. /12/

&&

.AVIATION...
SCATTERED CONVECTION HAS SHIFTED FROM NE TX..TO PORTIONS OF NORTHERN
LA...WELL SOUTH OF I-20. THIS AREA STILL ON BACKSIDE OF UPPER
LOW...AS THIS UPPER LOW SEEN ON VISIBLE SATELLITE NOW MOVG EASTWARD
ACROSS MS RIVER NEAR I-10. STORMS HAVE CHANGED LITTLE IN
INTENSITY...NOR IN AREAL COVERAGE...FOR PAST FEW HOURS. SOME
INCREASE POSSIBLE THIS EVE...AS HAS BEEN RECENTLY THE CASE RECENTLY
WITH NW FLOW ALOFT.  WEAK SE WINDS MAY BRING A FEW LOW CLOUDS
OVERNIGHT...BUT MAINLY CONFINED TO EAST TX. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  90  72  92  71 /  20  30  20  30  10
MLU  68  91  69  91  68 /  30  30  30  30  10
DEQ  67  90  68  92  68 /  20  20  10  20  10
TXK  68  91  71  91  69 /  20  20  10  20  10
ELD  66  91  68  91  66 /  20  20  20  20  10
TYR  72  89  72  90  71 /  20  20  20  20  10
GGG  70  90  72  91  70 /  20  20  20  30  10
LFK  72  91  72  91  71 /  30  30  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/07
Hazardous weather outlook, Jun 14, 11:53 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT THU JUN 14 2012

ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-151200-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1153 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE INSTABILITY TODAY
AND TONIGHT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...
SOME OF WHICH COULD BECOME SEVERE. LARGE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS THROUGH THIS
TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS WILL ALSO ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.

ARZ050-051-059>061-072-073-OKZ077-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
1153 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT DUE IN PART TO AN UPPER LEVEL DISTURBANCE
OVERHEAD. DEPENDING ON HOW UNSTABLE THE REGION BECOMES
TODAY...SOME ISOLATED STORMS MAY BECOME STRONG TO SEVERE. LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS WOULD ACCOMPANY ANY ISOLATED
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

12

In the hours before

Local storm report, Jun 14, 10:49 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     LIGHTNING        4 NNE LONGVIEW          32.57N 94.74W
06/14/2012                   GREGG              TX   BROADCAST MEDIA

            TWO OR THREE OIL TANK BATTERIES CAUGHT FIRE FROM AN
            APPARENT LIGHTNING STRIKE ON HWY. 259.

&&

04
Special weather statement, Jun 14, 2:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU JUN 14 2012

LAZ019-142000-
WINN-
221 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA AND WINNFIELD...

AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF WINNFIELD...MOVING
NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
ABOUT 10 MILES EAST NORTHEAST OF WINNFIELD. THIS STORM WAS
NEAR STATIONARY.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

03
Special weather statement, Jun 14, 2:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUN 14 2012

LAZ010-017-142030-
DE SOTO-SABINE-
228 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...LOGANSPORT...MANSFIELD...MANY...STONEWALL AND
     ZWOLLE...

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ZWOLLE...
MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORMS WAS
7 MILES SOUTHEAST OF MANSFIELD...AND WAS NEARLY STATIONARY.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:27 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine48 min
Jun 13, 9:00 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo45 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Jun 14, 12:26 AM CDTSevere Thunderstorm WarningSHVDe Soto64 min
Jun 14, 4:11 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
Jun 14, 4:29 PM CDTAreal Flood AdvisorySHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.